Texas, 2022High Wind in Texas, April 11, 2022
April 11, 2022 · NWS CRP · 1 event in 1 county or zone
Strong southerly winds affected the Corpus Christi area during the early morning hours as a wake low pressure area formed in the Coastal Bend and tightening the pressure gradient along the coast. Wind gusts from 60 to 65 mph occurred across the city.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southerly winds affected the Corpus Christi area during the early morning hours as a wake low pressure area formed in the Coastal Bend and tightening the pressure gradient along the coast. Wind gusts from 60 to 65 mph occurred across the city. The strong winds blew a tree over on to a vehicle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 11, 5:36 AM CST, 24 minutes earlier.
Area forecast discussion, Apr 11, 5:36 AM CST, 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
636 AM CDT Mon Apr 11 2022
.DISCUSSION...Isolated elevated convection continued into the
Coastal Bend early this morning. Wake low developed near the CRP
area with wind gusts maxing out at 49 knots shortly before 6 AM.
Expect the activity will move out of the area quickly, but did
insert mention of isolated thunder early this morning for along
the coast. Adjusted weather for the marine areas as well. See
Aviation section for 12Z TAFs.
&&
.AVIATION...
Elevated convection will affect the CRP site with stronger wind
gusts as a wake low developed behind the showers and storms early
this morning. Satellite imagery and observations show
stratus/MVFR ceilings has reached LRD area. MVFR ceilings from
1500 to 2000 feet will continue until mid morning. Expect MVFR
ceilings to lift or scatter out from west (LRD by 14Z) to east
with improvement to VFR affecting VCT area by 20Z. After a brief
weakening in low level flow during the afternoon, southerly low
level flow will increase to 25-30 knots in the evening. Low
stratus/MVFR ceilings will return to the coastal sites by 02Z
Tuesday. Ceilings are expected to fall to IFR for the coastal
plains overnight while MVFR ceilings will occur Brush Country. An
upper level disturbance will provide isolated to scattered showers
over the Coastal Bend late tonight.
&&
.PREV DISCUSSION... /Issued 448 AM CDT Mon Apr 11 2022/
SHORT TERM (Today through Tuesday)...
Convection has lingered over the last couple of hours from north
of Zapata to Hebbronville. This activity is associated with lift
in the left exit region of an upper level jet streak moving out
of Mexico into south Texas. Forecast soundings indicate this
convection is elevated as there is strong drying in the 85H-70H
layer. Not sure if activity will hold together for the remainder
of the early morning hours to reach the Coastal Bend. Latest CAMs
do not show much activity early this morning.
Windy conditions will continue over the coastal plains today but
will be less than seen yesterday. The low level jet axis will
shift to the east this afternoon as a trough/dryline moves into
the western Brush Country. Gradient will weaken slightly but the
thermal gradient over the Coastal Bend will maintain windy
conditions this afternoon into this evening.
The low level jet increases again during the evening hours with
southerly low level flow up to 30-40 knots over the coastal
plains. Water vapor imagery shows a short wave trough over
southern Baja California early this morning. Models move this
short wave trough across northern Mexico tonight and through south
Texas on Tuesday. Forecast soundings continue to show a strong dry
layer from 85H to 70H through the night into early Tuesday. But
they also show moistening of the layer above from just below 600
mbs. CAMs show convection developing after midnight over the
Coastal Bend within a very weak elevated unstable layer. Will show
20-30 percent PoPs over the coastal plains from 06-18Z Tuesday.
After this short wave trough moves by Tuesday afternoon, there may
be a window of opportunity for severe convection to develop. Model
forecast soundings indicated the low level inversion will remain
strong over the coastal plains. But deep mixing over the eastern
Brush Country could overcome the cap during the afternoon. There
will be a steep mid level lapse rates over the region, near 8
degrees C/km in the 85H-50H layer. MLCAPE values could be near
3000 J/kg with modest shear from 35-40 knots. Forecast soundings
indicate straight-line hodographs. This environment would be
favorable for splitting storms capable of producing large hail.
GFS/ICON and HRW FV3 show this possibility. SPC has marginal risk
of severe storms northeast of I-37 for Tuesday.
Persistent strong onshore flow has provided large swells with
long periods with offshore buoys showing swells of 5-7 feet and
periods of 9-10 seconds. These swells with long periods will
continue to impact the middle Texas coast today through Tuesday.
There will be a High Risk of rip currents for the Gulf facing
beaches today through Tuesday.
Fire danger concerns will be a little less today. Brush Country
where lower humidity is expected will see lighter winds, while the
coastal plains will have higher humidity with strong and gusty
south to southeast winds. Will issue Fire Danger Statement for
elevated fire danger concerns from inland coastal plains to the
Brush Country in light of very dry fuels in place.
LONG TERM (Tuesday Night through Sunday)...
The upper air pattern over the long term will mainly consist of
ridging with a mid-level high over southern Mexico and westerly flow
across South Texas. A surface low will strengthen across portions of
the Upper Midwest Tuesday night as it progresses northeastward. This
will send a dryline followed by a cold front across our CWA starting
Wednesday into Thursday.
This will be accompanied by breezy and dry conditions which will
increase the fire wx risk to elevated to near critical Wednesday
and elevated through the weekend. Some isolated showers and
thunderstorms will be possible with the front and increased
chances will be possible Friday as a shortwave traverses the area.
Another front sometime Monday-Tuesday will bring our next chance
for isolated showers and thunderstorms with coverage expanding to
include all of South Texas. However, timing between deterministic
models is not lining up very well at this time so have opted to
stick with the NBM for now. With several systems advecting across
the region, can expect Small Craft Advisory conditions to be
prevalent Wednesday, Thursday and Monday.
Above normal temperatures Wednesday will retreat to more reasonable
temps Thursday following FROPA with highs Thursday and Friday in the
mid 80s to 90s. This will be followed by a warming trend over the
weekend with another cooldown early next week.
MARINE...
Southerly low level flow of 40 knots this morning will weaken
slightly by late this afternoon but strengthen again tonight to
30-35 knots tonight and linger into Tuesday afternoon. A strong
onshore flow will maintain SCA conditions over the coastal waters
today through Tuesday. Extended the SCA until 00Z Wednesday for
the Gulf waters and kept expiration of SCA at 00Z Tuesday for the
bays. Isolated showers and thunderstorms will be possible late
tonight into Tuesday as an upper level disturbance moves across
south Texas.
Strong south to southeast winds or rough seas will continue through
Wednesday before becoming moderate Wednesday evening. Small Craft
Advisory conditions will be possible during this time. Easterly
winds will then become moderate to strong Thursday behind a front
before decreasing to weak to moderate southeast flow overnight.
Another front Monday will result in northeasterly strong flow with
Small Craft Advisory conditions. Isolated showers and
thunderstorms will be possible Monday into Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 85 72 86 71 93 / 10 30 30 10 0
Victoria 83 72 83 69 89 / 10 20 30 20 10
Laredo 95 73 102 71 100 / 10 10 10 0 0
Alice 94 70 94 68 99 / 10 30 30 10 0
Rockport 81 71 82 71 85 / 20 30 30 10 0
Cotulla 97 71 101 71 100 / 10 10 20 10 0
Kingsville 92 71 91 70 97 / 10 30 30 10 0
Navy Corpus 81 72 81 71 82 / 20 30 30 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Tuesday evening For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
GM...Small Craft Advisory until 7 PM CDT Tuesday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Small Craft Advisory until 7 PM CDT this evening For the
following zones: Baffin Bay and Upper Laguna Madre...
Copano, Aransas, and Redfish Bays...Corpus Christi and
Nueces Bays...San Antonio, Mesquite, and Espiritu Santo
Bays.
&&
TMT/89...AVIATIONHazardous weather outlook, Apr 11, 4:21 AM CST, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
521 AM CDT Mon Apr 11 2022
TXZ229>234-239>247-342>347-442-443-447-121200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
521 AM CDT Mon Apr 11 2022
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
There is a High Risk of Rip Currents for Gulf facing beaches of
the Middle Texas coast today and tonight.
Isolated thunderstorms will be possible over the coastal plains
late tonight.
Elevated fire danger conditions are expected over the inland
coastal plains to the Brush Country today into early this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Isolated thunderstorms will be possible Tuesday over the eastern
Brush Country to the Coastal Plains. Some of the storms may become
strong to severe along and north of Interstate 37.
There is a High Risk of Rip Currents for Gulf facing beaches
Tuesday.
Elevated to near critical fire weather conditions will be
possible Wednesday over the Brush Country, with elevated
conditions Tuesday and Sunday afternoons across the inland
Coastal Plains to the Brush Country.
Isolated thunderstorms will be possible Friday across the Coastal
Plains and Victoria Crossroads.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ231-232-236-237-250-255-270-275-121200-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
521 AM CDT Mon Apr 11 2022
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Isolated thunderstorms are possible early this morning.
Small Craft Advisory is in effect for the Gulf waters today and
tonight and for the bays until 7 PM this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Small Craft Advisory is in effect Tuesday for the Gulf waters.
Isolated thunderstorms will be possible Tuesday. Small Craft
Advisory conditions are possible through Wednesday night and again
Thursday and Monday across the Gulf waters.
TMT/BF
In the hours before
Special weather statement, Apr 11, 4:53 AM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
553 AM CDT Mon Apr 11 2022
TXZ342>345-443-111130-
Coastal Nueces TX-Coastal San Patricio TX-Coastal Kleberg TX-
Nueces Islands TX-Aransas Islands TX-
553 AM CDT Mon Apr 11 2022
...A strong thunderstorm will impact portions of southeastern Nueces,
southeastern San Patricio and northeastern Kleberg Counties through
630 AM CDT...
At 552 AM CDT, Doppler radar was tracking a strong thunderstorm over
Texas A&M University Corpus Christi, or near Corpus Christi, moving
northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Corpus Christi, Port Aransas, Ingleside, Aransas Pass, Ingleside On
The Bay, Del Mar College Windward Campus, Flour Bluff, Corpus Christi
Country Club, Packery Channel, South Texas Botanical Gardens,
Cabaniss Field, Kings Crossing Subdivision, Padre Balli Park, Bay
Area Medical Center, Cole Park, Mustang Island State Park, Spohn
Hospital South, Driscoll Childrens Hospital, Del Mar College Heritage
Campus and Texas A&M University Corpus Christi.
This includes the following highways...
Interstate 37 between mile markers 1 and 2.
US Highway 181 near mile marker 648.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2754 9744 2775 9748 2780 9745 2793 9700
2757 9722 2757 9725 2758 9725 2756 9726
TIME...MOT...LOC 1052Z 238DEG 31KT 2771 9730
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
TMTHigh Wind, Coastal Nueces County
- When
- April 11, 6:00 AM CST to 6:40 AM CST
- Where
- Coastal Nueces County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
A tree was blown over on to a vehicle around the 5700 block of Staples Street in Corpus Christi.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in New Mexico, April 11 to 30, 20222 deaths · 1 injured · $17 million · 70 kt wind · 27 events
- Tornadoes and Flash Flooding in Arkansas, April 11 to 13, 2022$234,000 · EF1 · 88 events
- Tornadoes and Hail in Arkansas, April 11, 2022$975,000 · EF1 · 15 events
- Dust Storm and High Wind in California, April 11, 2022$325,000 · 74 kt wind · 3 events
- High Wind in Nevada, April 11, 202270 kt wind · 44 events
- High Wind and Strong Wind in Montana, April 11 to 12, 2022$62,000 · 52 kt wind · 4 events
- Dust Storm and High Wind in Nevada, April 11, 2022$26,000 · 68 kt wind · 7 events
- Winter Storm in Montana, April 11 to 13, 202221 events
- High Wind in Colorado, April 11 to 12, 202278 kt wind · 18 events
- High Wind and Winter Weather in California, April 11 to 12, 202296 kt wind · 16 events
- Blizzard in North Dakota, April 11 to 14, 202214 events
- Heavy Snow and High Wind in Montana, April 11 to 13, 202250 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1023345.